MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "we experienced an incident where a patient arrived from the cath lab and the iabp alarmed for high pressure and helium loss.After troubleshooting and changing the console, blood was noted in the helium tubing, consistent with a balloon rupture.The iabp was removed".Additional informaiton received by the customer states "there was no harm to the patient.The patient arrived to the ccu after placement in the left femoral artery in the cath lab and there were immediately alarms for high pressure and helium loss.Blood was noted in the helium tubing at that time.The iabp was removed by the cardiology fellow.The following day 8/11 a second iabp was placed in the left femoral artery.The patient then went for cardiac surgery as planned and is now recovering post operatively".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4) the serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was re-turned in a cardboard box and was in a red bio-hazard bag.Upon return, the teflon sheath was not-ed on the iabc.The one-way valve was noted tethered to the short driveline tubing.The supplied short arterial pressure tubing was connected to the iabc luer end.The bladder was fully unwrapped.A kink to the iabc central lumen was noted at approximately 8.5cm from the iabc distal tip.Multiple bends to the iabc central lumen were noted at approximately 36.8cm, 59.2cm and 66.8cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the helium pathway.No other visual damage or abnormalities were noted to the re-turned sample.The bladder thickness was measured at six points with measurements ranging from 0.0057in-0.0068in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane.Under microscopic inspection, a leak site consistent with contact from a sharp ob-ject was noted at approximately 12cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 8.5cm from the iabc distal tip, which is the location of the previously noted kink.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 9.2cm from the iabc luer, which is the location of the previously noted bend.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifi-cations prior to release.The reported complaint for "blood was noted in the helium tubing" is confirmed.During the investiga-tion, a puncture consistent with contact from a sharp object, was found on the distal end of the blad-der.The damaged bladder allowed blood to enter the helium pathway.Based on a review of the de-vice history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action required at this time.This will be monitored for any de-veloping trends.
 
Event or Problem Description
It was reported "we experienced an incident where a patient arrived from the cath lab and the iabp alarmed for high pressure and helium loss.After troubleshooting and changing the console, blood was noted in the helium tubing, consistent with a balloon rupture.The iabp was removed".Additional information received by the customer states "there was no harm to the patient.The patient arrived to the ccu after placement in the left femoral artery in the cath lab and there were immediately alarms for high pressure and helium loss.Blood was noted in the helium tubing at that time.The iabp was removed by the cardiology fellow.The following day 8/11 a second iabp was placed in the left femoral artery.The patient then went for cardiac surgery as planned and is now recovering post operatively".

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23063259
Report Number3010532612-2025-00887
Device Sequence Number15919153
Product Code DSP
UDI-Device Identifier00801902003751
UDI-Public(01)00801902003751(11)241217(17)261130(10)18F24M0071(21)
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F24M0071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown